Doctors Lounge - Dermatology AnswersBack to Dermatology Answers List
If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.
DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.
Date of last update: 10/18/2017.
Forum Name: Dermatology Topics
Question: persistent dry peeling patches on skin
|karelyse - Sat Jul 03, 2010 7:33 am||
hi, im a 18 year old girl from Ghana,Africa and i have been having this really bad dry, peeling skin on my face,it comes and goes, well sort of, because it appears to be healing but never fully does, then comes back in full force; as well as dry patches all over my shoulders, back and upper chest which also appears to get a little better for a really short while, maybe a week then comes back too, its been going on for about 2,3 years now and im at my wits end, ive tried a lot of creams, shampoos, soaps... i don't know what else to do...
|Dr.M.jagesh kamath - Wed Jul 14, 2010 11:06 am||
Hello,Though it is tempting to brand you with the diagnosis of 'peeling skin syndrome'but the rarity of the condition makes me think otherwise that you may have tinea versicolor(a yeast based infection) or that it may be due to nutritional deficiency like protein,and minerals like zinc.
The cause of peeling skin syndrome is not known.This condition usually starts in childhood and in some adolescence.Thereis said to be a familial basis in this condition.Emmolients like paraffin applied gives temporary relief.
Tinea versicolor is treated with antifungal cremes.
Good nutritious food rich in Bcarotene,proteins,and a course of multivitamins with zinc may be the preffered treatment for you with external application of liquid paraffin.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.